Alert archive / Alabama / River Flood Warnings in 2018

River Flood Warning 26, NWS Mobile, AL

May 27, 2018Covington County, Crenshaw County, Escambia County, Alabama

NWS Mobile, AL issued this river flood warning at May 27, 2018, 8:07 PM CDT for Covington County, Crenshaw County, Escambia County, Alabama. It took effect at May 30, 2018, 5:12 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
May 27, 2018, 8:07 PM CDT (01:07 UTC)
In effect from
May 30, 2018, 5:12 PM CDT
Expired
May 29, 2018, 9:44 AM CDT
In force
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Covington County, AL, Crenshaw County, AL, Escambia County, AL

The radar

The Eglin Afb radar (KEVX), 104 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Conecuh River at River Falls (RVFA1). The gauge peaked at 17.91 ft at May 29, 2018, 8:00 AM CDT.

actionminormoderate204005/2805/2905/30
Action stage
32 ft
Minor stage
37 ft
Moderate stage
43 ft
Major stage
52 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02372430, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

953 
WGUS44 KMOB 280107
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mobile, AL
807 PM CDT Sun May 27 2018



...The National Weather Service in Mobile has issued a flood warning for the 
following rivers in Alabama... 

  Conecuh River At River Falls affecting Covington...Crenshaw and Escambia 
  Counties.

.Heavy rainfall is forecast to occur over the next 24 hours. As a result...river
levels are forecast to rise and a flood warning is now in effect. It is 
emphasized that the following forecast is based on the expected rainfall during 
the next 24 hours. If less rainfall occurs...it may be necessary to revise this 
stage forecast downward.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC039-041-053-290106-
/O.NEW.KMOB.FL.W.0026.180530T2212Z-000000T0000Z/
/RVFA1.1.ER.180530T2212Z.180601T0600Z.000000T0000Z.NO/
807 PM CDT Sun May 27 2018

The National Weather Service in Mobile has issued a 

* Flood Warning for 
  The Conecuh River At River Falls
* From Wednesday afternoon until further notice
* At 7PM Sunday the stage was...5.1 feet. 
* Minor flooding is forecast 
* Flood stage is 37 feet. 
* Forecast to rise above flood stage by Wednesday afternoon and continue to rise
  near 39.5 feet by early Friday morning.
* At 40 feet...Considerable flooding of farmlands and some rural roads in the 
  area will occur.

&&

LAT...LON 3137 8653 3134 8651 3111 8685 3113 8688 
 3122 8671 3128 8660                 

$$
4 follow-up statements
219 
WGUS84 KMOB 281557
FLSMOB
Flood Statement
National Weather Service Mobile, AL
1057 AM CDT Mon May 28 2018
 

...The flood warning continues for the following river in Alabama...
 
  Conecuh River At River Falls affecting Covington...Crenshaw and Escambia 
  Counties. 

.Ongoing heavy rains will cause significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC039-041-053-291556-
/O.EXT.KMOB.FL.W.0026.180530T1845Z-000000T0000Z/
/RVFA1.1.ER.180530T1845Z.180601T0600Z.000000T0000Z.NO/
1057 AM CDT Mon May 28 2018

...Flood Warning extended until further notice for
  the Conecuh River At River Falls
* From Wednesday early afternoon until further notice.
* At 9 AM Monday the stage was 4 feet. 
* Minor flooding is forecast. 
* Flood stage is 37 feet.
* Forecast to rise above flood stage by Wednesday early afternoon and continue 
  to rise near 40.1 feet by early Friday morning.
* At 37 feet...Flooding of low-lying farm and pasturelands in the area will occur.
* At 40 feet...Considerable flooding of farmlands and some rural roads in the 
  area will occur.

&&

LAT...LON 3137 8653 3134 8651 3111 8685 3113 8688 
 3122 8671 3128 8660                 

$$
307 
WGUS84 KMOB 281911
FLSMOB
Flood Statement
National Weather Service Mobile, AL
211 PM CDT Mon May 28 2018
 

...The flood warning continues for the following river in Alabama...
 
  Conecuh River At River Falls affecting Covington...Crenshaw and Escambia 
  Counties. 

.Ongoing heavy rains will cause significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC039-041-053-291911-
/O.EXT.KMOB.FL.W.0026.180530T1840Z-000000T0000Z/
/RVFA1.1.ER.180530T1840Z.180601T0600Z.000000T0000Z.NO/
211 PM CDT Mon May 28 2018

...Flood Warning extended until further notice for
  the Conecuh River At River Falls
* From Wednesday early afternoon until further notice.
* At 1 PM Monday the stage was 5.1 feet. 
* Minor flooding is forecast. 
* Flood stage is 37 feet.
* Forecast to rise above flood stage by Wednesday early afternoon and continue 
  to rise near 40.1 feet by early Friday morning.
* At 37 feet...Flooding of low-lying farm and pasturelands in the area will occur.
* At 40 feet...Considerable flooding of farmlands and some rural roads in the 
  area will occur.

&&

LAT...LON 3137 8653 3134 8651 3111 8685 3113 8688 
 3122 8671 3128 8660                 

$$
847 
WGUS84 KMOB 290102
FLSMOB
Flood Statement
National Weather Service Mobile, AL
802 PM CDT Mon May 28 2018
 

...The flood warning continues for the following rivers in Alabama...
 
  Conecuh River At River Falls affecting Covington...Crenshaw and Escambia 
  Counties. 

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC039-041-053-300102-
/O.EXT.KMOB.FL.W.0026.180601T0600Z-180601T2100Z/
/RVFA1.1.ER.180601T0600Z.180601T1200Z.180601T1500Z.NO/
802 PM CDT Mon May 28 2018

...Flood Warning extended until Friday afternoon...The Flood Warning continues 
for
  the Conecuh River At River Falls
* From early Friday morning until Friday afternoon.
* At 7PM Monday the stage was 5.9 feet. 
* No flooding is occurring and Minor flooding is forecast. 
* Flood stage is 37 feet.
* Forecast to rise above flood stage by early Friday morning and continue to 
  rise near 37.2 feet by Friday morning. The river will fall below flood stage 
  by Friday evening.
* At 37 feet...Flooding of low-lying farm and pasturelands in the area will 
  occur.

&&

LAT...LON 3137 8653 3134 8651 3111 8685 3113 8688 
 3122 8671 3128 8660                 

$$
447 
WGUS84 KMOB 291444
FLSMOB
Flood Statement
National Weather Service Mobile, AL
944 AM CDT Tue May 29 2018
 

...The flood warning is cancelled for the following river in Alabama...
 
  Conecuh River At River Falls affecting Covington...Crenshaw and Escambia 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC039-041-053-291514-
/O.CAN.KMOB.FL.W.0026.000000T0000Z-180601T2100Z/
/RVFA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
944 AM CDT Tue May 29 2018

The Flood Warning is cancelled for
  The Conecuh River At River Falls
* At 8 AM Tuesday the stage was 17.9 feet. 
* Flood stage is 37 feet.

&&

LAT...LON 3137 8653 3134 8651 3111 8685 3113 8688 
 3122 8671 3128 8660                 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at May 27, 7:06 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, May 27, 7:06 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Mobile AL
706 PM CDT Sun May 27 2018

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
00Z issuance...Generally VFR conditions are expected to prevail
early this evening with some isolated showers moving through the
area and northerly surface winds blowing 10 to 20 knots...stronger
near showers. Conditions will slowly deteriorate overnight to
MVFR patchy IFR and persist throughout the day as Subtropical
Storm Alberto makes landfall along the North Central Gulf Coast.
Northerly winds gradually increase tomorrow morning with winds
typically ranging from 20 to 30 knots with higher peaks possible.

&&

.PREV DISCUSSION... /issued 237 PM CDT Sun May 27 2018/

NEAR TERM /Now Through Monday/...Sub-tropical storm Alberto is
currently located roughly 135 miles south of Apalachicola, FL moving
north at 13 mph. The latest forecast from the National Hurricane
Center has this storm making landfall just west of Panama City, FL
Monday morning. Alberto is then expected to gradually weaken as it
continues to track north into south-central Alabama through the
remainder of the day Monday. The greatest impacts in our area will
likely be realized over our easternmost counties, from the
Destin/FWB area north towards Andalusia, where tropical storm force
winds will be most likely and heavy rains will present the greatest
flash flooding threat. Farther west and inland, tropical storm force
gusts can be expected along with locally heavy rainfall and a flash
flooding threat. There is also a high risk for deadly rip currents
along all area beaches due to increasing onshore swell, regardless
of how strong or which direction the winds are blowing. Any shift in
Alberto's track between now and landfall will result in a shift
in impacts, so it is important to keep up to date with the latest
information. For the latest updates and information regarding
active products and hazards, please refer to the National Weather
Service Mobile AL website at www.weather.gov/mob.

/49

SHORT TERM /Monday night Through Wednesday night/...As Alberto
continues to track inland through central and northern Alabama, it
will weaken in a tropical depression, leading to a lesser wind
threat. However, heavy rains are expected to continue as the system
moves north, especially closer to the track. Thus, the flash flood
threat continues through Tuesday until the system has moved far
enough away that the heavy rains associated with it exit to the
north. In the wake of Alberto, a surface ridge of high pressure
builds from the western Atlantic west into the northern Gulf and
southeastern states. This returns us to a more summerlike pattern
beginning Wednesday, with light southerly winds and temperatures
soaring back into the upper 80s and low 90s. Despite the return to a
quieter pattern, a high rip current risk will continue through at
least midweek as wind will be back to southerly and it will take
some time for onshore swell to diminish. Daytime scattered
thunderstorms will return to the area as well, and may pose isolated
flooding threats over areas that saw the heaviest rains during
Alberto. /49

LONG TERM /Thursday Through Sunday/...The surface high pressure over
the western Atlantic builds west into the central Gulf through the
end of this week and into next weekend, resulting in a shift of
local surface winds from southerly to westerly. Beneath
persistent (albeit weak) upper troughing, expecting daily showers
and thunderstorms to develop Thursday and Friday. Meanwhile,
surface low pressure developing over the mid-Atlantic states,
coupled with post-tropical Alberto moving into southern Ontario,
will help push a weak cold front from the Great Lakes south towards
the I-20 corridor where it stalls over the weekend. This will
help serve as a focus for better large-scale ascent, resulting in
a greater coverage of showers and thunderstorms over our area
Saturday and Sunday. /49

MARINE...The latest NHC track for Alberto takes the storm into the
Florida Panhandle between Panama City and Destin on Monday morning.
Tropical storm force winds and building waves/seas are still likely
over much of the marine area Sunday night through Monday evening. A
Tropical Storm Warning remains in effect for all marine zones. /49

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through Tuesday evening for ALZ052>060-261>266.

     Tropical Storm Warning for ALZ058>060-263>266.

     High Rip Current Risk through Thursday evening for ALZ265-266.

     High Surf Advisory until 7 AM CDT Tuesday for ALZ265-266.

FL...Flash Flood Watch through Tuesday evening for FLZ201>206.

     Tropical Storm Warning for FLZ201>206.

     High Rip Current Risk through Thursday evening for FLZ202-204-
     206.

     High Surf Warning until 7 AM CDT Tuesday for FLZ202-204-206.

MS...None.
GM...Tropical Storm Warning for GMZ630>636-650-655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, May 27, 5:39 AM CDT, 14 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
539 AM CDT Sun May 27 2018

ALZ266-FLZ202-204-206-281200-
Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal-
539 AM CDT Sun May 27 2018

...HIGH SURF WARNING IN EFFECT UNTIL 7 AM CDT TUESDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...HIGH RIP CURRENT RISK IN EFFECT FROM TUESDAY MORNING THROUGH
THURSDAY EVENING...

This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Flash Flood Watch.
   High Surf Warning.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Flash Flood Watch.
   High Surf Warning.
   Tropical Storm Warning.
   High Rip Current Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

ALZ265-281200-
Mobile Coastal-
539 AM CDT Sun May 27 2018

...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM CDT TUESDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...HIGH RIP CURRENT RISK IN EFFECT FROM TUESDAY MORNING THROUGH
THURSDAY EVENING...

This Hazardous Weather Outlook is for southwest Alabama.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Flash Flood Watch.
   High Surf Advisory.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Flash Flood Watch.
   High Surf Advisory.
   Tropical Storm Warning.
   High Rip Current Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

ALZ263-264-FLZ201-203-205-281200-
Mobile Central-Baldwin Central-Escambia Inland-Santa Rosa Inland-
Okaloosa Inland-
539 AM CDT Sun May 27 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

ALZ052>060-261-262-MSZ079-281200-
Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-Escambia-
Covington-Mobile Inland-Baldwin Inland-George-
539 AM CDT Sun May 27 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama and southeast Mississippi.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

ALZ051-MSZ067-075-076-078-281200-
Choctaw-Wayne-Perry-Greene-Stone-
539 AM CDT Sun May 27 2018

This Hazardous Weather Outlook is for southwest Alabama and
southeast Mississippi.

.DAY ONE...Today and Tonight.

Scattered to numerous storms will bring the potential for frequent
lightning, brief strong wind gusts and locally heavy rain.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The potential for frequent lightning, brief strong wind gusts and
locally heavy rain possible with the passage of stronger storms
through the period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation not expected to be required.

GMZ633-281200-
Perdido Bay-
539 AM CDT Sun May 27 2018

...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Tropical Storm Warning.

GMZ630>632-634>636-650-655-670-675-281200-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
539 AM CDT Sun May 27 2018

...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Tropical Storm Warning.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:08 PM CDTRiver Flood WarningMOBEscambia38 hr
May 28, 10:05 AM CDTWind AdvisoryMOBBaldwin, Butler, Clarke, Conecuh, Crenshaw, Escambia and 4 more8 hr
May 28, 10:15 AM CDTSmall Craft AdvisoryMOB15 hr
May 28, 2:08 PM CDTRiver Flood WarningMOBCovington, Escambia6 hr
May 28, 5:02 PM CDTFlash Flood WarningMOBCovington6 hr

Nearby

River Flood Warnings in Alabama, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.